May 22, 2022, 19:56

    Mum’s eczema hell left skin so bad strangers took pictures behind her back

    Mum’s eczema hell left skin so bad strangers took pictures behind her back

    An eczema sufferer says withdrawing from steroid cream caused such brutal side effects strangers stare and point at her.

    One person even took a photo of her in the queue at the chemist when she wasn't looking.

    Mum Jade Scullion had been using the cream since she was six months old because of her severe eczema, but by the time she reached her late 20s she noticed it was making the condition worse.

    In January 2021 the shop assistant, who also takes an immunosuppressant medication, decided to withdraw from the topical steroid, which resulted in some serious side effects.

    They include a constant feeling of being sunburnt, a stinging nettle sensation and skin so dry and thin it peels away at the slightest touch, leaving the flesh underneath exposed and oozing.

    Jade has suffered badly from eczema since she was a child
    (

    Image:
    MDWFeatures / @itchy_fifer_tsw)

    After researching online, Jade found out that this can happen when withdrawing from steroids, something she'd previously not realised.

    Despite finding support online through an awareness Instagram she runs, her experience in public has been anything but positive.

    Jade, lives in Dunfermline in Scotland, said: "I have had a really good reaction from social media, everyone has been so supportive and it's great to help each other out as well as educating others who might be in the same situation.

    Jade before she started withdrawing from the steroid cream
    (

    Image:
    MDWFeatures / @itchy_fifer_tsw)

    Her skin has become paper thin and peels off at the slightest touch
    (

    Image:
    MDWFeatures / @itchy_fifer_tsw)

    “Unfortunately, the public are a different story – they stare, point and whisper.

    “The worst was someone taking a picture of me over their shoulder in the queue at the chemist.

    “Topical steroid withdrawal is not nice to look at but that was taking the biscuit.

    "I try my best to see the positive side to this process and was told that my Instagram page keeps people going when they are having a bad day.

    Jade says people have stared, whispered and pointed at her since she developed the symptoms
    (

    Image:
    MDWFeatures / @itchy_fifer_tsw)

    “That was the whole point in starting it so I'm glad it's doing its job.”

    The cream had previously helped manage the now 37-year-old’s eczema flare ups throughout her childhood.

    But Jade took the decision to stop using them as she and her dermatologist believe it will help her skin in the long run, even though it means suffering in the meantime.

    Jade hopes she can help spread awareness about the effects of withdrawing from topical steroids after years of using it
    (

    Image:
    MDWFeatures / @itchy_fifer_tsw)

    Jade is now speaking out about her ordeal in the hope more can be done to educate people and health professionals on topical steroid withdrawal.

    She added: "It was just in February of this year that the NHS recognised steroids can cause this kind of reaction.

    "But it is not a new condition and needs to be researched more.

    Uncontrollable shakes, ‘bone deep’ itchiness and a build-up of fluid in her legs which has left her couch-bound and unable to walk more than a few paces.

    (

    Image:
    MDWFeatures / @itchy_fifer_tsw)

    (

    Image:
    MDWFeatures / @itchy_fifer_tsw)

    The side-effects are so bad Jade has had to require support from her family.

    Daughter Jaimey, 12, and son Kaedyn, nine, help her to get dressed, while mother Caroline, 57, has moved in to help with household chores.

    “This has been the hardest thing I’ve ever gone through both physically and mentally.

    “My future is going to be tough, but there is a light at the end of the tunnel and that light is having a normal life where I’m not restricted due to my bad skin.”

    Read More

    Read More

    Sourse: mirror.co.uk

    Related posts

    Leave a Reply

    Your email address will not be published. Required fields are marked *

    We use cookies in order to give you the best possible experience on our website. By continuing to use this site, you agree to our use of cookies. You can find a detailed description in our Privacy Policy.
    Accept
    Reject
    Privacy Policy